MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the base of the thorax redo single lumen tpn catheter was partially broken.The customer described the break as a rupture of about 5 cm in size, which was observed to exist at the point where the catheter exits from the patient's skin.The patient's chemotherapy was suspended for 12 hours as a result, and the patient contact called the surgeon to fix it with a repair kit.The catheter had originally been implanted on (b)(6) 2017.The catheter was not used in a high flow or power injection indication, and the syringe used to flush the catheter was never less than 10 ml.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Additional information/corrected data: after further review of the record, it was determined that additional information received identified, that per the representative, regarding the device repair and/or replacement, "after the repair it was necessary to continue with the chemotherapeutic therapy; as soon as possible, if i am not wrong 48/72 hours later, he has been replaced with a new one".It was also clarified that 1) cse means: self transplantation stem cells and 2) the cvc implantation was on 20th july and the first kit (repair) has been used 5 months later ca [sic].Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no other non-conformances associated with the complaint device lot number (7534106).A review of the manufacturer's complaint database found five other complaints associated with the complaint device lot number (7534106).These complaints are related to a single patient and one device.Ifu c_t_tpn_rev6, instructions for use: warnings - if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.Precautions - silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.Suggested catheter maintenance - if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Strict aseptic technique must be adhered to while using and maintaining catheter.How supplied - upon removal from package, inspect the product to ensure no damage has occurred.Based on the provided information a definitive root cause cannot be established or reported at this time.This failure mode was escalated per internal processes and it was determined per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Additional information/corrected data: after further review of the record, it was determined that additional information received identified, that per the representative, regarding the device repair and/or replacement, "after the repair it was necessary to continue with the chemotherapeutic therapy; as soon as possible, if i am not wrong 48/72 hours later, he has been replaced with a new one".It was also clarified that 1) cse means: self transplantation stem cells and 2) the cvc implantation was on 20th july and the first kit (repair) has been used 5 months later ca [sic].Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no other non-conformances associated with the complaint device lot number (7534106).A review of the manufacturer's complaint database found five other complaints associated with the complaint device lot number (7534106).These complaints are related to a single patient and one device.Ifu c_t_tpn_rev6, instructions for use: warnings - if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.Precautions - silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.Suggested catheter maintenance - if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Strict aseptic technique must be adhered to while using and maintaining catheter.How supplied - upon removal from package, inspect the product to ensure no damage has occurred.Based on the provided information a definitive root cause cannot be established or reported at this time.This failure mode was escalated per internal processes and it was determined per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7325519
Report Number1820334-2018-00604
Device Sequence Number11164163
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR